Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Throwing up really early in the morning?
|Mich8 - Mon Nov 16, 2009 2:44 am||
If I get up really early in the morning say like 6 or 7 I feel really nauseous and alot of the time I throw up, not just once but a few times. I also feel clammy and get hot and cold flashes like I have the flu... I don't eat breakfast in the mornings because I always feel too sick to eat, and I'm afraid if I do eat I'll throw it up. I snack before I go to bed also... I don't know if that has anything to do with it. Another thing is, I don't get up that early often.. Please help?
|Dr.M.Aroon kamath - Thu Dec 31, 2009 4:47 am||
As the First step, one has to exclude drug induced nausea and vomiting. One of the known side effects of both Fluoxetine & oral contraceptives is nausea. Psychiatric disorders such as anxiety, depression, anorexia nervosa, bulimia may be associated with vomiting.Early morning vomiting often occurs during pregnancy, but also may be seen in subjects with Renal failure. Pregnancy occurring while on oral contraceptives is not unknown.Certain drugs (for ex, antibiotics) may interact with oral contraceptives and may reduce their efficacy.
You must consult your regular psychiatrist and gynecologist to assess if any alteration in dosage or change of drug is needed.
If the problem is ultimately deemed to be unconnected to the aforesaid conditions, then you will need further diagnostic work-up (perhaps starting with an upper GI endoscopy).
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.